Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Does low thyroid cause numbness in various areas and vertical double vision?

User rating for this question
Very Good
Answered by

Endocrinologist
Practicing since : 2004
Answered : 274 Questions
Question
Does a low thyroid an d very low vit d cause numbness in various areas and vertical double vision? I've experienced many new curious sx this year (I'm 52)' and the only thing showing is vit d level of 10 and high tSH. Numbness has traveled, sometimes nose, arm, feet, groin, and marked right facial dental like anesthesia. Non contrast mri/ MRA within normal limits according to md. I'm type II diabetic, diet controlled with a hba1c of 6.0.
Posted Mon, 17 Jun 2013 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Om Lakhani 37 hours later
Hi

What you are experince is known as Neuropathy. Neuropathy can be associated with both thyroid dysfunction as well as Diabetes. Vitamin D deficiency is also associated sometime. 6th Cranial nerve or Abducens nerve can be involved in Diabetes which can cause double vision.

We can treat this neuropathy with

1. Vitamin B12 replacement- Oral or Intramuscular injections plus
2. Pregabalin 75 mg twice a day

You can ask your local doctor to prescribe you these medications

With warm regards
Dr. Om Lakhani.
Above answer was peer-reviewed by
 
Follow-up: Does low thyroid cause numbness in various areas and vertical double vision? 46 minutes later
Thank you doctor. My bit b12 level is 894, which I thought was quite robust. I'll continue discussions with my primary doc at next diabetes check up. Thank you again.
 
 
Answered by Dr. Om Lakhani 15 minutes later
Hi

Your B12 is fine so no issues. However, I would advice treating for diabetic neuropathy.

Glad to help.

Regards
Dr. Om Lakhani
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an Endocrinologist

©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions